Alert archive / New Mexico / High Wind Watches in 2013
High Wind Watch 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Feb 8, 2013, 3:41 AM MST. It took effect at Feb 9, 2013, 10:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 8, 2013, 3:41 AM MST (10:41 UTC)
- In effect from
- Feb 9, 2013, 10:00 AM MST
- Expired
- Feb 8, 2013, 9:01 PM MST
- In force
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
067 WWUS75 KABQ 081041 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 341 AM MST FRI FEB 8 2013 ...DAMAGING WINDS POSSIBLE SATURDAY ACROSS SOUTH CENTRAL NEW MEXICO... .A POTENT STORM SYSTEM WILL BRING STRONG WINDS TO MUCH OF THE STATE ON SATURDAY. THE STRONGEST WINDS ARE EXPECTED ACROSS THE SOUTH CENTRAL MOUNTAINS AND THE ADJACENT HIGH PLAINS TO THE EAST. WIND GUSTS TO 65 MPH WILL CREATE AREAS OF BLOWING DUST AND DANGEROUS TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. NMZ526-539-540-082300- /O.NEW.KABQ.HW.A.0002.130209T1700Z-130210T0300Z/ SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 341 AM MST FRI FEB 8 2013 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * LOCATION...THIS INCLUDES THE SOUTH CENTRAL MOUNTAINS...EASTERN LINCOLN COUNTY AND SOUTHWEST CHAVES COUNTY. * WINDS...SOUTHWEST BECOMING WEST AT 35 TO 45 MPH WITH GUSTS TO 65 MPH. * TIMING...WINDS ARE EXPECTED TO QUICKLY INCREASE MID MORNING SATURDAY. HOWEVER...THE HIGHEST WIND SPEEDS ARE LIKELY DURING THE MID AND LATE AFTERNOON HOURS BEFORE SLOWLY DIMINISHING SATURDAY EVENING. * VISIBILITY...MAY LOWER BELOW 1 MILE AT TIMES IN BLOWING DUST. * LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT NORTH TO SOUTH AND NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS...INCLUDING U.S. HIGHWAY 380 AND STATE HIGHWAYS 48 AND 37...MAKING IT EXCEPTIONALLY DANGEROUS FOR HIGH PROFILE VEHICLES. WINDS OF THIS MAGNITUDE CAN CAUSE PROPERTY DAMAGE AS WELL AS DOWNED POWER LINES. SECURE LOOSE AND LIGHT WEIGHT OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$ 34
3 follow-up statements
998 WWUS75 KABQ 082210 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 310 PM MST FRI FEB 8 2013 ...STRONG SATURDAY WINDS ACROSS NEW MEXICO... .STRONG WINDS WILL DEVELOP SATURDAY AS A FAST MOVING COLD FRONT ROARS FROM WEST TO EAST ACROSS NEW MEXICO AHEAD OF A VIGOROUS PACIFIC STORM SYSTEM. FORECASTS CALL FOR PEAK WIND SPEEDS SATURDAY AFTERNOON...OVER THE SOUTHWEST MOUNTAINS AND UPPER GILA REGION...AND SOUTHERN PORTIONS OF THE CENTRAL MOUNTAIN CHAIN...INCLUDING THE SACRAMENTO AND GUADALUPE MOUNTAINS. WIND SPEEDS WILL TAPER OFF GRADUALLY AFTER SUNSET THROUGH SATURDAY EVENING. NMZ508-524-091300- /O.EXA.KABQ.HW.A.0002.130209T1700Z-130210T0300Z/ SOUTHWEST MOUNTAINS-SOUTH CENTRAL HIGHLANDS- 310 PM MST FRI FEB 8 2013 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * LOCATION...INCLUDES THE SOUTHWEST MOUNTAINS AND UPPER GILA REGION...AND THE SOUTH CENTRAL HIGHLANDS ACROSS CHUPADERA MESA. * WINDS...SOUTHWEST BECOMING WEST TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING...WIND SPEEDS INCREASING RAPIDLY BY MID MORNING SATURDAY...WITH PEAK WINDS LIKELY IN THE MID TO LATE AFTERNOON. SPEEDS WILL DECREASE GRADUALLY THROUGH MID EVENING. * VISIBILITY...MAY LOWER BELOW 1 MILE AT TIMES IN BLOWING SNOW AND BLOWING DUST. * LOCAL IMPACTS...AIRBORNE LOOSE OR LIGHTWEIGHT OBJECTS MAY BE LOFTED ACROSS ROADS. BROKEN TREE BRANCHES MAY DAMAGE POWER LINES. TRAVEL IN LARGE OR TALL VEHICLES MAY BECOME DANGEROUS...ESPECIALLY ON HIGHWAY 60 AND STATE ROAD 12...HIGHWAY 180...AND HIGHWAYS 54 AND 380. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$ NMZ526-539-540-091300- /O.CON.KABQ.HW.A.0002.130209T1700Z-130210T0300Z/ SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 310 PM MST FRI FEB 8 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * LOCATION...THIS INCLUDES THE SOUTH CENTRAL MOUNTAINS...EASTERN LINCOLN COUNTY AND SOUTHWEST CHAVES COUNTY. * WINDS...SOUTHWEST BECOMING WEST AT 35 TO 45 MPH WITH GUSTS TO 65 MPH. * TIMING...WIND SPEEDS INCREASING QUICKLY BY MID MORNING SATURDAY. PEAK WIND SPEEDS ARE MOST LIKELY DURING MID TO LATE AFTERNOON BEFORE DECREASING GRADUALLY SATURDAY EVENING. * VISIBILITY...MAY LOWER BELOW 1 MILE AT TIMES IN BLOWING DUST. * LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT NORTH TO SOUTH AND NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS...INCLUDING HIGHWAY 380 AND STATE ROADS 48 AND 37. TRAVEL IN LARGE OR TALL VEHICLES MAY BECOME DANGEROUS. AIRBORNE LOOSE OR LIGHTWEIGHT OBJECTS MAY BE LOFTED ACROSS ROADS. BROKEN TREE BRANCHES MAY DAMAGE POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$ SHY
051 WWUS75 KABQ 090008 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 508 PM MST FRI FEB 8 2013 ...STRONG SATURDAY WINDS ACROSS NEW MEXICO... .STRONG WINDS WILL DEVELOP SATURDAY AS A STOUT PACIFIC STORM SYSTEM AND ASSOCIATED FRONT SWEEPS INTO NEW MEXICO. THE STRONGEST WIND SPEEDS ARE EXPECTED SATURDAY AFTERNOON OVER THE SACRAMENTO AND GUADALUPE MOUNTAINS AS WELL AS THE ADJACENT HIGHLANDS IN EASTERN SOCORRO AND LINCOLN COUNTIES. WIND SPEEDS WILL TAPER OFF GRADUALLY AFTER SUNSET THROUGH SATURDAY EVENING. NMZ508-090115- /O.CAN.KABQ.HW.A.0002.130209T1700Z-130210T0300Z/ SOUTHWEST MOUNTAINS- 508 PM MST FRI FEB 8 2013 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE HIGH WIND WATCH. THE HIGH WIND WATCH FOR THE SOUTHWESTERN MOUNTAINS OF NEW MEXICO HAS BEEN CANCELLED. $$ NMZ524-526-539-540-091300- /O.CON.KABQ.HW.A.0002.130209T1700Z-130210T0300Z/ SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 508 PM MST FRI FEB 8 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * LOCATION...THIS INCLUDES THE SOUTH CENTRAL MOUNTAINS...EASTERN LINCOLN COUNTY AND SOUTHWEST CHAVES COUNTY. * WINDS...SOUTHWEST BECOMING WEST AT 35 TO 45 MPH WITH GUSTS TO 65 MPH. * TIMING...WIND SPEEDS INCREASING QUICKLY BY MID MORNING SATURDAY. PEAK WIND SPEEDS ARE MOST LIKELY DURING MID TO LATE AFTERNOON BEFORE DECREASING GRADUALLY SATURDAY EVENING. * VISIBILITY...MAY LOWER BELOW 1 MILE AT TIMES IN BLOWING DUST. * LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT NORTH TO SOUTH AND NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS...INCLUDING HIGHWAY 380 AND STATE ROADS 48 AND 37. TRAVEL IN LARGE OR TALL VEHICLES MAY BECOME DANGEROUS. AIRBORNE LOOSE OR LIGHTWEIGHT OBJECTS MAY BE LOFTED ACROSS ROADS. BROKEN TREE BRANCHES MAY DAMAGE POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$
454 WWUS75 KABQ 090401 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 901 PM MST FRI FEB 8 2013 ...STRONG TO POTENTIALLY DAMAGING WINDS SATURDAY FOR PORTIONS OF NEW MEXICO... .STRONG TO POTENTIALLY DAMAGING WINDS WILL DEVELOP SATURDAY AS A STOUT PACIFIC STORM SYSTEM AND ASSOCIATED COLD FRONT SWEEPS INTO NEW MEXICO. THE STRONGEST WINDS ARE EXPECTED SATURDAY AFTERNOON FROM LINCOLN AND SOUTHWEST CHAVES COUNTIES NORTHWARD ACROSS THE INTERSTATE 40 AND 25 CORRIDORS OF EASTERN AND NORTHEASTERN NEW MEXICO. BLOWING DUST WILL IMPACT THE REGION OF STRONGEST WINDS WITH VISIBILITIES REDUCED BELOW 1 MILE AT TIMES NEAR DUST PRONE AREAS SUCH AS OPEN FIELDS...ARROYOS...AND CONSTRUCTION SITES. WIND SPEEDS WILL TAPER OFF GRADUALLY AFTER SUNSET SATURDAY EVENING. NMZ524-526-539-540-091300- /O.UPG.KABQ.HW.A.0002.130209T1700Z-130210T0300Z/ /O.NEW.KABQ.HW.W.0002.130209T1700Z-130210T0300Z/ SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 901 PM MST FRI FEB 8 2013 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 8 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...SOUTH CENTRAL MOUNTAINS...EASTERN LINCOLN AND SOUTHWEST CHAVES COUNTIES. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH...BECOMING WEST THROUGH THE AFTERNOON. * TIMING...WINDS INCREASING QUICKLY BY MID MORNING SATURDAY. PEAK WINDS ARE MOST LIKELY DURING MID TO LATE AFTERNOON BEFORE TAPERING OFF SATURDAY EVENING. * VISIBILITY...BELOW 1 MILE AT TIMES IN DUST PRONE AREAS SUCH AS NEAR OPEN FIELDS...ARROYOS...AND CONSTRUCTION SITES. * LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT NORTH TO SOUTH AND NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS...SUCH AS HIGHWAYS 380 AND 70. TRAVEL FOR HIGH PROFILE VEHICLES MAY BE DANGEROUS. LOOSE AND LIGHTWEIGHT OBJECTS MAY BECOME AIRBORNE IF NOT PROPERLY SECURED. BROKEN TREE BRANCHES MAY DAMAGE POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ523-528-529-531>534-091300- /O.NEW.KABQ.HW.W.0002.130209T1700Z-130210T0300Z/ CENTRAL HIGHLANDS-FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY- 901 PM MST FRI FEB 8 2013 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 8 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST SATURDAY. * LOCATION...CENTRAL AND NORTHEAST HIGHLANDS AS WELL AS THE EAST CENTRAL PLAINS. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH...BECOMING WEST THROUGH THE AFTERNOON. * TIMING...WINDS INCREASING QUICKLY BY MID MORNING SATURDAY. PEAK WINDS ARE MOST LIKELY DURING MID TO LATE AFTERNOON BEFORE TAPERING OFF SATURDAY EVENING. * VISIBILITY...BELOW 1 MILE AT TIMES IN DUST PRONE AREAS SUCH AS NEAR OPEN FIELDS...ARROYOS...AND CONSTRUCTION SITES. * LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT NORTH TO SOUTH AND NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS...SUCH AS PORTIONS OF INTERSTATE 40 AND INTERSTATE 25...HIGHWAYS 285...60...84... AND STATE ROADS 104 AND 39. TRAVEL FOR HIGH PROFILE VEHICLES MAY BE DANGEROUS. LOOSE AND LIGHTWEIGHT OBJECTS MAY BECOME AIRBORNE IF NOT PROPERLY SECURED. BROKEN TREE BRANCHES MAY DAMAGE POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ525-530-535>538-091300- /O.NEW.KABQ.WI.Y.0004.130209T1700Z-130210T0300Z/ UPPER TULAROSA VALLEY-UNION COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- DE BACA COUNTY-CHAVES COUNTY PLAINS- 901 PM MST FRI FEB 8 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST SATURDAY. * LOCATION...UPPER TULAROSA VALLEY...UNION...CURRY...ROOSEVELT... AND DE BACA COUNTIES...AS WELL AS THE CHAVES COUNTY PLAINS. * WINDS...SOUTHWEST 25 TO 35 WITH GUSTS TO 50 MPH...BECOMING WEST THROUGH THE AFTERNOON. * TIMING...WINDS INCREASING QUICKLY BY MID MORNING SATURDAY. PEAK WINDS ARE MOST LIKELY DURING MID TO LATE AFTERNOON BEFORE TAPERING OFF SATURDAY EVENING. * VISIBILITY...BELOW 3 MILES AT TIMES IN DUST PRONE AREAS SUCH AS NEAR OPEN FIELDS...ARROYOS...AND CONSTRUCTION SITES. * LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT NORTH TO SOUTH AND NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS...SUCH AS HIGHWAYS 54 AND 87. TRAVEL FOR HIGH PROFILE VEHICLES MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ515-521-522-527-091300- /O.NEW.KABQ.WI.Y.0004.130209T1700Z-130210T0300Z/ EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- ESTANCIA VALLEY-RATON RIDGE/JOHNSON MESA- 901 PM MST FRI FEB 8 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST SATURDAY. * LOCATION...SANDIA/MANZANO MOUNTAINS...ESTANCIA VALLEY...RATON RIDGE...AND EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH...BECOMING WEST THROUGH THE AFTERNOON. * TIMING...WINDS INCREASING QUICKLY BY MID MORNING SATURDAY. PEAK WINDS ARE MOST LIKELY DURING MID TO LATE AFTERNOON BEFORE TAPERING OFF SATURDAY EVENING. * VISIBILITY...BELOW 3 MILES AT TIMES IN DUST PRONE AREAS SUCH AS NEAR OPEN FIELDS...ARROYOS...AND CONSTRUCTION SITES. * LOCAL IMPACTS...CROSS WINDS WILL IMPACT NORTH TO SOUTH AND NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS...SUCH AS PORTIONS OF INTERSTATE 40...INTERSTATE 25 AT RATON PASS...AND HIGHWAYS 64 AND 87. TRAVEL FOR HIGH PROFILE VEHICLES MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Feb 8, 3:13 AM MST, 28 minutes earlier.
Area forecast discussion, Feb 8, 3:13 AM MST, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 313 AM MST FRI FEB 8 2013 .DISCUSSION... MORE ACTIVE WEATHER PATTERN TO RETURN TO NEW MEXICO WITH WIND...SNOW AND COLDER TEMPERATURES. TWO STORMS TO BRING ABOUT A MAJOR CHANGE IN THE WEATHER THROUGH EARLY NEXT WEEK WITH BOUTS OF HIGH WINDS...SNOW AND MUCH COLDER TEMPERATURES. FIRST STORM WILL IMPACT NM THIS WEEKEND...THE SECOND EARLY NEXT WEEK. A THIRD STORM COULD BRING MORE SNOW AND COLD TO THE STATE LATE NEXT WEEK. BEFORE THE BIG CHANGES WE WILL HAVE ONE MORE DAY OF MOSTLY ABOVE NORMAL TEMPERATURES...SOME SUNSHINE AND MOSTLY DRY CONDITIONS. THERE WILL BE A FEW RAIN AND SNOW SHOWERS THAT DEVELOP TODAY OVER THE NORTHERN MOUNTAINS AND CHUSKA MOUNTAINS. WINDS WILL BE STRONGER AS WELL TODAY WITH BREEZY TO WINDY CONDITIONS FOR MOST AREAS. PRECIPITATION WILL EXPAND S AND E TONIGHT AND ESPECIALLY SAT AS A CLOSED LOW MOVES INTO CO. A SURFACE COLD FRONT WILL SWEEP ACROSS THE STATE SAT WITH MUCH COLDER TEMPERATURES BEHIND IT. STRONG AND POTENTIALLY HIGH WINDS WILL IMPACT CENTRAL AND ERN ZONES WITH CRITICAL FIRE WEATHER CONDITIONS DEVELOPING. SNOW SHOWERS SAT NIGHT AND SUNDAY WILL FAVOR THE NW HIGH TERRAIN. SUN WILL BE CHILLY WITH LESS WIND OVERALL...BUT STILL STRONG AND GUSTY OVER PORTIONS OF THE E. THE NEXT STORM EARLY IN THE UPCOMING WEEK LOOKS TO BE COLDER WITH LONG RANGE MODELS BRINGING A CLOSED LOW OR NEARLY CLOSED LOW OVER NM WITH WIDESPREAD SNOW. DRY AND MILDER WED INTO THU BUT ANOTHER STORM WITH A STRONG COLD FRONT COULD IMPACT THE LAND OF ENCHANTMENT BY FRI. CHJ && .FIRE WEATHER... THE NEXT STORM SYSTEM NOW DROPPING SOUTH OVER CALIFORNIA WILL BRING MANY WEATHER CHANGES TO THE LAND OF ENCHANTMENT OVER THE NEXT FEW DAYS. MAIN CONCERNS CONTINUE TO BE THE STRONG WINDS AND LOW HUMIDITIES ON SATURDAY ACROSS THE EAST CENTRAL PLAINS. THE FIRE WEATHER WATCH WILL BE UPGRADED TO A RED FLAG WARNING. SOUTHERLY WINDS WILL INITIALLY INCREASE TODAY. THIS WILL CRANK UP VENTILATION BACK INTO THE VERY GOOD AND EXCELLENT CATEGORIES FOR MOST AREAS. SOUTHERLY FLOW WILL ALSO INCREASE TEMPS A FEW DEGREES OVER YESTERDAYS READINGS. A BATCH OF MID AND HIGH LEVEL CLOUDS WILL CROSS THE AREA...BUT WILL DIMINISH FROM WEST TO EAST AS THE DRY SLOT SHOVES ITS WAY INTO THE WEST. SHOULD SEE DEWPOINTS START TO LOWER LATE THIS AFTERNOON AND OVERNIGHT IN THESE AREAS. WINDS WILL REMAIN GUSTY ACROSS MOUNTAIN TOPS TONIGHT. AS THE STORM SYSTEM MOVES EAST ON SATURDAY...THE DRY SLOT AND 700 MB JET WILL TRANSLATE OVER EASTERN NM. 700 MB WINDS WILL BE BETWEEN 50 AND 60KT. EXCELLENT MIXING COMBINED WITH A 994 MB SURFACE LOW IN SOUTHEAST COLORADO WILL RESULT IN A VERY WINDY DAY...ESPECIALLY ACROSS THE EAST. WIND GUSTS BETWEEN 50 AND 55 MPH WILL BE COMMON. DEWPOINTS WILL ALSO CRATER IN THE AFTERNOON AS THE DRY AIR ALOFT MIXES TO THE SURFACE AND SCOURS OUT ANY GULF MOISTURE THAT ADVECTED INTO THE AREA FRIDAY NIGHT. SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY ACROSS ZONE 108. ALSO CONCERNED ABOUT ZONE 104...BUT CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE A WATCH. HUMIDITIES WILL BE THE LIMITING FACTOR...LOOKING TO BE JUST ABOVE CRITICAL THRESHOLDS. WILL HAVE THE NEXT SHIFT MONITOR THIS CLOSELY. OTHERWISE...VENTILATION WILL BE EXCELLENT ALL AREAS. WHILE MUCH OF EASTERN NEW MEXICO IS GETTING SAND-BLASTED SATURDAY... MOISTURE WILL WORK INTO NORTHERN AND WESTERN NM BEHIND A PACIFIC COLD FRONT. MUCH COLDER TEMPERATURES WILL BE USHERED IN BY THIS SYSTEM...THUS HIGH SNOW RATIOS ARE EXPECTED. SOME MODERATE ACCUMULATIONS ARE POSSIBLE...WITH THE HIGHER AMOUNTS ACROSS THE WEST/SW SLOPES OF THE SAN JUANS. WITH STRONG DOWNSLOPING ACROSS THE EAST...PRECIPITATION IS NOT FAVORED TO GET MUCH PASS THE CENTRAL MTN CHAIN. SNOW SHOWERS WILL PERSIST ON SUNDAY ACROSS THE NORTHWEST AS THE NEXT STORM SYSTEM ORGANIZES TO THE NORTH AND WEST. BREEZY TO WINDY CONDITIONS WILL CONTINUE...ESPECIALLY EAST OF THE CENTRAL MTN CHAIN...WHICH WILL KEEP VENTILATION UP. TEMPERATURES WILL BE COLDER...HOWEVER...WITH MOST LOCALES 5 TO 15 DEGREES BELOW NORMAL. NEXT STORM SYSTEM WILL IMPACT THE STATE ON MONDAY WITH SNOW SHOWERS TO THE NORTH...AND PERHAPS THE NORTHEAST IF THE BACK DOOR FRONT MOVES INTO THE STATE IN TIME. ELSEWHERE...BREEZY CONDITIONS WILL CONTINUE. VENTILATION WILL TREND DOWN BEHIND THIS SECOND SYSTEM AS BOTH MIXING HEIGHTS AND TRANSPORT WINDS DECREASE. 34 && .AVIATION... THE NEXT STORM SYSTEM NOW DROPPING SOUTH OVER CALIFORNIA WILL BRING MANY WEATHER CHANGES TO THE LAND OF ENCHANTMENT OVER THE NEXT FEW DAYS. MAIN CONCERNS CONTINUE TO BE THE STRONG WINDS AND LOW HUMIDITIES ON SATURDAY ACROSS THE EAST CENTRAL PLAINS. THE FIRE WEATHER WATCH WILL BE UPGRADED TO A RED FLAG WARNING. SOUTHERLY WINDS WILL INITIALLY INCREASE TODAY. THIS WILL CRANK UP VENTILATION BACK INTO THE VERY GOOD AND EXCELLENT CATEGORIES FOR MOST AREAS. SOUTHERLY FLOW WILL ALSO INCREASE TEMPS A FEW DEGREES OVER YESTERDAYS READINGS. A BATCH OF MID AND HIGH LEVEL CLOUDS WILL CROSS THE AREA...BUT WILL DIMINISH FROM WEST TO EAST AS THE DRY SLOT SHOVES ITS WAY INTO THE WEST. SHOULD SEE DEWPOINTS START TO LOWER LATE THIS AFTERNOON AND OVERNIGHT IN THESE AREAS. WINDS WILL REMAIN GUSTY ACROSS MOUNTAIN TOPS TONIGHT. AS THE STORM SYSTEM MOVES EAST ON SATURDAY...THE DRY SLOT AND 700 MB JET WILL TRANSLATE OVER EASTERN NM. 700 MB WINDS WILL BE BETWEEN 50 AND 60KT. EXCELLENT MIXING COMBINED WITH A 994 MB SURFACE LOW IN SOUTHEAST COLORADO WILL RESULT IN A VERY WINDY DAY...ESPECIALLY ACROSS THE EAST. WIND GUSTS BETWEEN 50 AND 55 MPH WILL BE COMMON. DEWPOINTS WILL ALSO CRATER IN THE AFTERNOON AS THE DRY AIR ALOFT MIXES TO THE SURFACE AND SCOURS OUT ANY GULF MOISTURE THAT ADVECTED INTO THE AREA FRIDAY NIGHT. SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY ACROSS ZONE 108. ALSO CONCERNED ABOUT ZONE 104...BUT CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE A WATCH. HUMIDITIES WILL BE THE LIMITING FACTOR...LOOKING TO BE JUST ABOVE CRITICAL THRESHOLDS. WILL HAVE THE NEXT SHIFT MONITOR THIS CLOSELY. OTHERWISE...VENTILATION WILL BE EXCELLENT ALL AREAS. WHILE MUCH OF EASTERN NEW MEXICO IS GETTING SAND-BLASTED SATURDAY... MOISTURE WILL WORK INTO NORTHERN AND WESTERN NM BEHIND A PACIFIC COLD FRONT. MUCH COLDER TEMPERATURES WILL BE USHERED IN BY THIS SYSTEM...THUS HIGH SNOW RATIOS ARE EXPECTED. SOME MODERATE ACCUMULATIONS ARE POSSIBLE...WITH THE HIGHER AMOUNTS ACROSS THE WEST/SW SLOPES OF THE SAN JUANS. WITH STRONG DOWNSLOPING ACROSS THE EAST...PRECIPITATION IS NOT FAVORED TO GET MUCH PASS THE CENTRAL MTN CHAIN. SNOW SHOWERS WILL PERSIST ON SUNDAY ACROSS THE NORTHWEST AS THE NEXT STORM SYSTEM ORGANIZES TO THE NORTH AND WEST. BREEZY TO WINDY CONDITIONS WILL CONTINUE...ESPECIALLY EAST OF THE CENTRAL MTN CHAIN...WHICH WILL KEEP VENTILATION UP. TEMPERATURES WILL BE COLDER...HOWEVER...WITH MOST LOCALES 5 TO 15 DEGREES BELOW NORMAL. NEXT STORM SYSTEM WILL IMPACT THE STATE ON MONDAY WITH SNOW SHOWERS TO THE NORTH...AND PERHAPS THE NORTHEAST IF THE BACK DOOR FRONT MOVES INTO THE STATE IN TIME. ELSEWHERE...BREEZY CONDITIONS WILL CONTINUE. VENTILATION WILL TREND DOWN BEHIND THIS SECOND SYSTEM AS BOTH MIXING HEIGHTS AND TRANSPORT WINDS DECREASE. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 52 28 38 20 / 5 10 80 20 DULCE........................... 48 16 36 15 / 10 30 80 60 CUBA............................ 50 25 41 12 / 5 10 70 50 GALLUP.......................... 53 25 35 16 / 5 20 70 40 EL MORRO........................ 51 23 32 14 / 5 10 70 40 GRANTS.......................... 58 24 39 19 / 0 5 50 30 QUEMADO......................... 54 26 37 18 / 5 10 40 30 GLENWOOD........................ 62 27 45 20 / 0 5 30 10 CHAMA........................... 41 18 32 16 / 10 50 80 70 LOS ALAMOS...................... 49 29 39 20 / 5 5 40 30 PECOS........................... 46 27 43 22 / 0 0 10 20 CERRO/QUESTA.................... 43 19 36 15 / 5 5 50 50 RED RIVER....................... 39 20 33 8 / 10 20 70 70 ANGEL FIRE...................... 40 16 35 5 / 5 10 50 50 TAOS............................ 47 25 40 15 / 0 5 40 40 MORA............................ 44 25 43 20 / 0 5 10 10 ESPANOLA........................ 56 28 47 19 / 5 5 30 20 SANTA FE........................ 50 28 44 19 / 0 5 20 40 SANTA FE AIRPORT................ 54 29 46 20 / 0 5 20 20 ALBUQUERQUE FOOTHILLS........... 59 32 46 23 / 0 0 30 20 ALBUQUERQUE HEIGHTS............. 58 34 49 25 / 0 0 20 10 ALBUQUERQUE VALLEY.............. 61 31 50 22 / 0 0 10 5 ALBUQUERQUE WEST MESA........... 61 32 49 23 / 0 0 20 5 LOS LUNAS....................... 60 31 50 21 / 0 0 10 5 RIO RANCHO...................... 59 32 48 23 / 0 0 20 5 SOCORRO......................... 63 34 54 25 / 0 0 10 5 SANDIA PARK/CEDAR CREST......... 57 30 45 16 / 5 5 20 30 TIJERAS......................... 59 31 46 18 / 0 0 10 20 MORIARTY/ESTANCIA............... 55 30 48 16 / 0 0 10 10 CLINES CORNERS.................. 51 29 49 20 / 0 0 10 10 GRAN QUIVIRA.................... 55 32 51 22 / 0 0 10 5 CARRIZOZO....................... 61 33 54 25 / 0 0 5 5 RUIDOSO......................... 55 35 50 23 / 0 0 10 5 CAPULIN......................... 49 27 50 20 / 0 0 10 10 RATON........................... 51 25 51 18 / 0 0 5 10 SPRINGER........................ 53 27 52 19 / 0 0 5 5 LAS VEGAS....................... 48 24 49 21 / 0 0 10 10 CLAYTON......................... 52 29 56 24 / 0 0 0 0 ROY............................. 50 30 53 22 / 0 0 5 5 CONCHAS......................... 57 34 60 26 / 0 0 0 0 SANTA ROSA...................... 56 32 59 26 / 0 0 0 0 TUCUMCARI....................... 61 34 65 27 / 0 0 0 0 CLOVIS.......................... 59 33 65 27 / 0 0 0 0 PORTALES........................ 60 35 66 28 / 0 0 0 0 FORT SUMNER..................... 59 33 67 29 / 0 0 0 0 ROSWELL......................... 64 35 71 31 / 0 0 0 5 PICACHO......................... 61 35 63 26 / 0 0 0 5 ELK............................. 60 36 57 26 / 0 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM MST SATURDAY MORNING THROUGH 6 PM MST SATURDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ108. HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES...NMZ526-539-540. WINTER STORM WATCH FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ502-503-510-512>514. && 40
Hazardous weather outlook, Feb 7, 5:41 AM MST, 22 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 541 AM MST THU FEB 7 2013 NMZ501>540-081300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 541 AM MST THU FEB 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TWO STORM SYSTEMS ARE EXPECTED TO IMPACT NORTHERN AND CENTRAL NEW MEXICO SATURDAY THROUGH EARLY NEXT WEEK. WITH THE FIRST SYSTEM THERE IS A POTENTIAL FOR ACCUMULATING SNOWS ACROSS THE NORTHERN AND WESTERN MOUNTAINS WHILE MODERATE TO STRONG AND GUSTY WINDS RAKE AREAS SOUTH OF INTERSTATE 40 AND EAST OF INTERSTATE 25 FRIDAY INTO SUNDAY. THE STRONGEST...AND POTENTIALLY DANGEROUS WINDS...WILL BE ON SATURDAY. COLDER AIR WILL ALSO INVADE THE STATE WITH HIGHS BY SUNDAY UP TO 15 DEGREES BELOW AVERAGE FOR MID FEBRUARY. A SECOND SYSTEM WILL TRACK INTO THE STATE EARLY NEXT WEEK PRODUCING A POTENTIAL FOR ACCUMULATING SNOWS ACROSS THE HIGHER TERRAIN OF WESTERN...CENTRAL AND NORTHERN NEW MEXICO. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 3:16 AM MST | Red Flag Warning | ABQ | 39 hr | |
| Feb 8, 3:06 PM MST | Winter Storm Warning | ABQ | 4 days | |
| Feb 8, 3:06 PM MST | Winter Weather Advisory | ABQ | 4 days |
Nearby
High Wind Watches in New Mexico, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.